Alert archive / Wyoming / High Wind Warnings in 2007
High Wind Warning 5, NWS Riverton, WY
NWS Riverton, WY issued this high wind warning at Mar 26, 2007, 9:57 PM MDT for Johnson County, Wyoming. It took effect at Mar 27, 2007, 9:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2007, 9:57 PM MDT (03:57 UTC)
- In effect from
- Mar 27, 2007, 9:00 AM MDT
- Expired
- Mar 27, 2007, 7:50 PM MDT
- In force
- 11 hr
- Issued by
- NWS Riverton, WY
County Johnson County, WY
The radar
The Riverton/Lander radar (KRIW), 187 km from the middle of the area, began a volume at 03:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 4.0 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3608 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KRIW 270357 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 957 PM MDT MON MAR 26 2007 ...STRONG SOUTHERLY WINDS EXPECTED ACROSS NORTHERN JOHNSON COUNTY... .AN APPROACHING LOW PRESSURE SYSTEM ON TUESDAY WILL LEAD TO A TIGHTENED PRESSURE GRADIENT...AND VERY WINDY CONDITIONS ACROSS NORTHERN JOHNSON COUNTY. STRONG SOUTHERLY WINDS ARE EXPECTED TO BEGIN DURING THE LATE MORNING HOURS...AND WILL CONTINUE THROUGH MIDNIGHT. WYZ010-271200- /O.NEW.KRIW.HW.W.0005.070327T1500Z-070328T0600Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 957 PM MDT MON MAR 26 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TUESDAY TO MIDNIGHT MDT TUESDAY NIGHT. AN APPROACHING LOW PRESSURE SYSTEM IS EXPECTED TO IMPACT WYOMING ON TUESDAY. AS THIS SYSTEM PROGRESSES...IT WILL LEAD TO A TIGHTENED PRESSURE GRADIENT ACROSS EASTERN WYOMING...ESPECIALLY ACROSS NORTHERN JOHNSON COUNTY WHERE STRONG SOUTHERLY WINDS ARE EXPECTED DURING THE LATE MORNING HOURS...AND CONTINUING UNTIL MIDNIGHT. WINDS OF 40 MPH ARE EXPECTED DURING THIS TIME...AND THIS WILL CREATE DANGEROUS CROSSWIND CONDITIONS OVER INTERSTATE 90 EAST OF BUFFALO. MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS SHOULD BE ESPECIALLY CAUTIOUS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ BRANHAM
3 follow-up statements
000 WWUS75 KRIW 271029 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 429 AM MDT TUE MAR 27 2007 ...STRONG SOUTHERLY WINDS EXPECTED ACROSS NORTHERN JOHNSON COUNTY... .AN APPROACHING LOW PRESSURE SYSTEM ON TUESDAY WILL LEAD TO A TIGHTENED PRESSURE GRADIENT...AND VERY WINDY CONDITIONS ACROSS NORTHERN JOHNSON COUNTY. STRONG SOUTHERLY WINDS ARE EXPECTED TO BEGIN DURING THE LATE MORNING HOURS...AND WILL CONTINUE THROUGH MIDNIGHT. WYZ010-272300- /O.CON.KRIW.HW.W.0005.070327T1500Z-070328T0600Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 429 AM MDT TUE MAR 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT MDT TONIGHT. STRONG SOUTHERLY WINDS WILL INCREASE LATE THIS MORNING AND CONTINUE UNTIL MIDNIGHT. SUSTAINED WINDS OF 35 TO 40 MPH ARE EXPECTED DURING THIS TIME WITH STRONGER GUSTS...AND THIS WILL CREATE DANGEROUS CROSSWIND CONDITIONS OVER INTERSTATE 90 EAST OF BUFFALO. MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS SHOULD BE ESPECIALLY CAUTIOUS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ TEAM RIVERTON
000 WWUS75 KRIW 272023 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 223 PM MDT TUE MAR 27 2007 ...STRONG SOUTHERLY WINDS TO CONTINUE ACROSS NORTHERN JOHNSON COUNTY... .AN APPROACHING SPRING STORM SYSTEM IN THE WESTERN UNITED STATES HAS LEAD TO A TIGHTENED PRESSURE GRADIENT...AND VERY WINDY CONDITIONS ACROSS NORTHERN JOHNSON COUNTY. STRONG SOUTHERLY WINDS ARE EXPECTED TO CONTINUE FROM THIS AFTERNOON INTO THE EVENING HOURS. WYZ010-280400- /O.CON.KRIW.HW.W.0005.000000T0000Z-070328T0600Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 223 PM MDT TUE MAR 27 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. STRONG SOUTHERLY WINDS OF 30 TO 35 MPH WITH GUSTS OVER 40 MPH HAVE DEVELOPED TODAY...AND ARE EXPECTED TO INCREASE INTO THE EARLY EVENING HOURS. SUSTAINED WINDS OF 35 TO 40 MPH ARE EXPECTED DURING THIS TIME WITH GUSTS UP TO 60 MPH...AND THIS WILL CREATE DANGEROUS CROSSWIND CONDITIONS OVER INTERSTATE 90 EAST OF BUFFALO. MOTORISTS WITH HIGH PROFILE VEHICLES OR TRAILERS SHOULD BE ESPECIALLY CAUTIOUS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. $$ MCDONALD
000 WWUS75 KRIW 280150 NPWRIW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 750 PM MDT TUE MAR 27 2007 WYZ010-280300- /O.CAN.KRIW.HW.W.0005.000000T0000Z-070328T0600Z/ NORTHEAST JOHNSON COUNTY- INCLUDING THE CITY OF...BUFFALO 750 PM MDT TUE MAR 27 2007 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELED THE HIGH WIND WARNING. HIGH WINDS ARE NO LONGER EXPECTED FOR THE BUFFALO AREA THIS EVENING...THEREFORE THE HIGH WIND WARNING HAS BEEN CANCELED. NUMEROUS RAIN SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING...AS WELL AS SOUTHEAST WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Mar 26, 2:08 PM MDT, 7 hours 49 minutes earlier.
Area forecast discussion, Mar 26, 2:08 PM MDT, 7 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 208 PM MDT MON MAR 26 2007 .UPDATE... HAVE INCREASED WINDS ACROSS NORTHERN JOHNSON COUNTY AS MODELS CONTINUE TO SHOW STRONG SOUTHERLY WINDS OF 40 MPH IMPACTING THE AREA. HAVE ISSUED HIGH WIND WARNING ACROSS THAT PORTION OF THE CWA LASTING FROM 15Z TUESDAY AND CONTINUING THROUGH 06Z WEDNESDAY. .SHORT TERM...TONIGHT THROUGH THURSDAY A WEAK SYSTEM WITH SOME CLOUDS MOVING ACROSS THE REGION THIS AFTERNOON AHEAD OF A WINTER STORM SYSTEM THAT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO THE AREA TUESDAY AND MOSTLY SNOW ACROSS THE AREA WEDNESDAY INTO THURSDAY. PARTICIPATED IN A CONFERENCE CALL WITH OTHER OFFICES AND HPC EARLY THIS AFTERNOON ON THE MODEL OUTPUT THE LAST FEW DAYS AND WHAT WAS THE MODEL OF CHOICE THAT HPC WAS USING IN THEIR DISCUSSIONS. THE CONSENSUS FROM THE OFFICES AND HPC IS THAT THE NAM IS TOO FAR TO THE NORTH WITH ITS TRACK OF THE UPPER LOW AND THE GFS IS TAKING THE SYSTEM FURTHER SOUTH THEN THE NAM...BUT IT IS NOT FAR ENOUGH SOUTH AND IS KICKING IT OUT TOO FAST. THE ECMWF IS THE PREFERRED MODEL WITH ITS MORE SOUTHERN TRACK ACROSS COLORADO AND A LITTLE SLOWER PROGRESSION. THIS MAKES FOR AN INTERESTING FORECAST PROBLEM WITH ALL THREE MODELS GIVING DIFFERENT SOLUTIONS. WILL TREND FORECAST MORE WITH THE ECMWF FOR NOW AND WILL GO AHEAD AND LET THE NEXT SHIFT SEE IF THE MODELS COME IN MORE AGREEMENT ON THE NEXT RUN. ALL THIS LEADS TO A POSSIBILITY FOR A MAJOR WINTER STORM ACROSS THE REGION STARTING TUESDAY OUT WEST AND ACROSS THE REST OF THE STATE WEDNESDAY AFTERNOON AND EVENING. WILL GIVE ADVISORY SNOWFALL AMOUNTS TO THE MOUNTAINS THROUGH THE DAY WEDNESDAY WITH ISOLATED ADVISORY AMOUNTS ACROSS THE WESTERN VALLEYS. WILL ALSO HOLD OFF ON ANY HIGHLIGHTS SINCE THE BULK OF THE WINTER WEATHER WILL BE WEDNESDAY AFTERNOON AND OVERNIGHT AND THE MODEL PROBLEMS. IN THE SHORT TERM WILL SEE INCREASING CLOUDS ACROSS THE STATE TONIGHT WITH SOME ISOLATED THUNDERSTORMS POSSIBLE INTO TUESDAY AFTERNOON AS INSTABILITY REMAINS AHEAD OF THE APPROACHING UPPER LOW. TEMPERATURES TO ALSO REMAIN IN THE UPPER 60S TO LOWER 70S TUESDAY AFTERNOON IN THE VALLEYS EAST OF THE DIVIDE BEFORE COOLING OFF TO THE UPPER 30S TO LOWER 40S WEDNESDAY. WINDS TO ALSO INCREASE AHEAD OF THIS UPPER LOW AND WILL SEE WINDY CONDITIONS ACROSS MOST OF THE STATE BY TUESDAY. .LONG TERM...THURSDAY NIGHT THROUGH MONDAY AS MENTIONED IN THE SHORT TERM...A PLETHORA OF MODEL SOLUTIONS EXIST BUT THE ECMWF SEEMS MOST PLAUSIBLE. EVEN THE GFS ENSEMBLES SUPPORT MORE OF A SLY SOLUTION AND SLOWER. THE ECMWF IS PROBABLY IN ERROR THOUGH ON THE EXTREMELY SLOW MOVEMENT OF THE LOW THURSDAY INTO FRIDAY. THERE IS A SHARP RIDGE TO THE EAST BUT THERE IS ALSO SEVERAL SHORTWAVES ATTACKING FROM THE WEST. IF SOMEHOW THESE WAVES RIDE OVER THE TOP OF THE LOW WITH LITTLE EFFECT THAN THIS COULD BE A LONG DURATION MEGA-STORM. MY FEELING IS THAT THE LOW WILL DEVELOP OVER CENTRAL UT ON WEDNESDAY AND THEN MOVE ACROSS NRN COLORADO WEDNESDAY NIGHT INTO THURSDAY MORNING LEAVING OUR CNTRL AND ERN ZONES SUSCEPTIBLE TO VERY HEAVY SNOW. NEXT CREW WILL LIKELY NEED TO HIT THE POPS IN THE WEDNESDAY THROUGH THURSDAY TIMEFRAME MUCH HARDER. POTENTIAL FOR MAJOR WINTER STORM IS THERE AT THE END OF THE SHORT TERM AND INTO THE BEGINNING OF THIS PERIOD FOR OUR AREAS EAST OF THE DIVIDE...ESPECIALLY FROM LANDER AND RIVERTON OVER TO CASPER. WE CERTAINLY NEED THE MOISTURE. BELIEF RIGHT NOW IS THAT THE SYSTEM WILL PULL OUT SOMETIME LATER THURSDAY WITH DRYING THURSDAY NIGHT. HARD TO TELL WHEN AND IF FASTER WESTERLY FLOW WILL DEVELOP BUT I DIDNT MAKE ANY SIGNIFICANT CHANGES TO THE LATTER HALF OF THIS PERIOD. DEPENDING ON THE EXACT PATTERN THERE WILL BE A CHANCE OF MOUNTAIN SNOW SHOWERS AT TIMES THROUGH THE REST OF THE EXTENDED. HAVE TRENDED TEMPERATURES DOWN THURSDAY AS ANY PRECIPITATION SHOULD BE SNOW. COULD SEE A RATHER WINDY PERIOD FRIDAY INTO THE WEEKEND IF FAST WESTERLY FLOW DOES DEVELOP...ESPECIALLY THE CODY FOOTHILLS AND WIND CORRIDOR. && .RIW WATCHES/WARNINGS/ADVISORIES...HIGH WIND WARNING IN EFFECT FOR NORTHERN JOHNSON COUNTY...WYOMING ZONE 10 BEGINING AT 9 AM AND CONTINUING THROUGH MIDNIGHT.. && UPDATE... BRANHAM SHORT TERM...22 LONG TERM...SKRBAC
Hazardous weather outlook, Mar 26, 1:23 PM MDT, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 123 PM MDT MON MAR 26 2007 WYZ001>020-022>030-271300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 123 PM MDT MON MAR 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...REMAINDER OF TODAY AND TONIGHT WIDELY SCATTERED SHOWERS AND PERHAPS A THUNDERSTORM OR TWO WILL OCCUR OVER MAINLY SOUTHWEST WYOMING THIS AFTERNOON AND EVENING. THE HIGHER TERRAIN ABOVE 9000 FEET COULD SEE SNOW WITH RAIN EXPECTED AT LOWER ELEVATIONS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STRONG WEATHER SYSTEM WILL IMPACT THE AREA BEGINNING TUESDAY AFTERNOON IN THE WEST. THE STORM WILL THEN MOVE ACROSS WYOMING TUESDAY NIGHT THROUGH EARLY THURSDAY. EXPECT ISOLATED THUNDERSTORMS AND GUSTY WIND TUESDAY AFTERNOON AND EVENING...FOLLOWED BY RAIN AND SNOW SHOWERS LATE TUESDAY NIGHT THROUGH EARLY THURSDAY. THERE IS STILL MUCH UNCERTAINTY AS TO THE TRACK OF THIS SYSTEM WHICH WILL HAVE A LARGE IMPACT ON EXPECTED SNOWFALL. EIGHT TO TEN INCHES OF SNOW CAN BE EXPECTED IN THE MOUNTAINS ABOVE 9000 FEET...WITH 3 TO 5 INCHES POSSIBLE IN THE WESTERN VALLEYS...AND 2 TO 4 INCHES IN THE CENTRAL BASINS. AS THIS SYSTEM MOVES EAST IT HAS THE POTENTIAL TO CREATE HAZARDOUS CONDITIONS ACROSS THE EASTERN PORTION OF THE AREA WEDNESDAY AND THURSDAY. AREAS MOST SUSCEPTIBLE TO THE EXPECTED GUSTY NORTH WIND AND SNOW WOULD BE FREMONT...JOHNSON...AND NATRONA COUNTIES. THIS EARLY SPRING STORM COULD SEVERELY IMPACT TRAVEL ALONG INTERSTATES 80 AND 25. STAY TUNED FOR FURTHER INFORMATION ON THE DEVELOPMENT AND TRACK OF THIS POTENTIALLY STRONG WINTER STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:14 AM MDT | Winter Storm Watch | RIW | Big Horn, Fremont, Hot Springs, Johnson, Natrona, Park and 3 more | 24 hr |
| Mar 27, 3:56 PM MDT | Severe Thunderstorm Warning | RIW | Johnson | 49 min |
| Mar 27, 4:10 PM MDT | Severe Thunderstorm Warning | RIW | Sublette | 62 min |
| Mar 27, 4:21 PM MDT | Severe Thunderstorm Warning | RIW | Lincoln, Sublette | 54 min |
Nearby
High Wind Warnings in Wyoming, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.